Pseudothyrotoxic myopathy: a complication of thionamide therapy in hyperthyroidism.

Published

Journal Article

A hyperthyroid patient treated with methimazole for three weeks developed proximal muscle weakness, myalgia, arthralgia, and fever, and thyrotoxic myopathy was diagnosed. The signs and symptoms spontaneously abated when antithyroid medication was discontinued. This case identified a complication of thionamide treatment mimicking thyrotoxic myopathy and points to the therapeutic necessity of making such a differentiation.

Full Text

Duke Authors

Cited Authors

  • Burch, WM

Published Date

  • November 1, 1979

Published In

Volume / Issue

  • 72 / 11

Start / End Page

  • 1494 - 1495

PubMed ID

  • 505096

Pubmed Central ID

  • 505096

Electronic International Standard Serial Number (EISSN)

  • 1541-8243

International Standard Serial Number (ISSN)

  • 0038-4348

Language

  • eng